Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 352, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 6, 2025, 1:01 AM CDT for Pecos County, Terrell County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2025, 1:01 AM CDT (06:01 UTC)
- Expired
- Jun 6, 2025, 1:45 AM CDT
- In force
- 44 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Pecos County, TX, Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 161 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 6.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2037 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1529 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 12:36 AM CDT, 25 minutes earlier. Its key messages:
- Updated at 1233 AM CDT Fri Jun 6 2025
- Severe thunderstorms are possible through at least Sunday, mainly in the afternoon and evening. Any severe storms that do develop will be accompanied by large hail and/or damaging winds and/or a tornado or two.
- Temperatures will increase through the weekend, when several locations could see triple digits. Heat advisories may be needed, especially for mountainous areas and the Rio Grande Valley.
Area forecast discussion, Jun 6, 12:36 AM CDT, 25 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1236 AM CDT Fri Jun 6 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1233 AM CDT Fri Jun 6 2025 - Severe thunderstorms are possible through at least Sunday, mainly in the afternoon and evening. Any severe storms that do develop will be accompanied by large hail and/or damaging winds and/or a tornado or two. - Temperatures will increase through the weekend, when several locations could see triple digits. Heat advisories may be needed, especially for mountainous areas and the Rio Grande Valley. && .SHORT TERM... (This afternoon through Friday night) Issued at 145 PM CDT Thu Jun 5 2025 Deep moisture extends across the region with dewpoints between 65- 70F stretching into southeast New Mexico. The 12z MAF sounding came in with 1.46" PWATs good for the 99th percentile for June 5th based on sounding climatology. Anomalously high moisture combined with a sharpening dryline to the west and a stalled boundary across the northern Permian Basin will lead to severe storms this afternoon and late into this evening. Across the northern CWA, steep lapse rates, ~40-45kts bulk shear, and plenty of CAPE signify an environment favorable for significant(>2"), damaging winds, and even a tornado or two. Heavy rain and lightning will accompany any thunderstorms with conditions also favorable for flooding in urban areas as well as the threat for wet microbursts. Similar conditions exist south of I-10/I-20, but the main threats will be very large hail and damaging winds with only a tornado possible in the most organized cells. Storms will be isolated to scattered in nature through about 10-11pm CDT before moving off to the east out of the area or slowly decaying. Friday morning will be similar this morning as temperatures settle above normal in the upper 60s to low 70s for most. Plenty of moisture sticks around and the dryline lines up once again on the windward side of the Davis Mountains. Severe storms will once again develop in the afternoon. This time, much of the focus will be over the Trans Pecos and into the Stockton Plateau. Any severe storms will be capable of producing large to very large hail and damaging winds. How convection evolves today will have some impact on what the storms develop Friday afternoon. Highs tomorrow afternoon reach above normal into the mid to upper 90s for most with a few spots hitting the century mark. Big Bend staying the hottest in the region with highs topping out around 110F. -Stickney && .LONG TERM... (Saturday through Wednesday) Issued at 145 PM CDT Thu Jun 5 2025 Saturday, the upper ridge is forecast to center over Chihuahua/Coahila, resulting in increased thicknesses over West Texas and Southeast New Mexico. This looks to be the warmest day this forecast, with triple digits in the Pecos River Valley and parts of the Permian Basin, in addition to the usual locations. Highs should top out ~ 8-10 F above normal. A Heat Advisory or two may be needed for the Davis Mountains and a few areas south. Saturday night, convection to the north will push a boundary south, but models stall this feature along the northern CWA border. To the south, the upper ridge is forecast to shift west more to Chihuahua. All this will result in slightly cooler temperatures Sunday northeast, and slightly warmer southwest. Again, heat advisories will likely be needed over the mountains, and areas south. Sunday evening, convection will be possible along the aforementioned boundary as shortwaves move through the northeast periphery of the ridge. Deep-layer bulk shear, instability, and mid-level lapse rates suggest severe weather potential will persist. Monday, the front pushes farther into the area, with thicknesses plummeting and highs coming down, especially north. Convective chances, possibly severe, will increase along and behind the front. CAA continues southwest Tuesday as the front pushes into Mexico. Tuesday will be perhaps the coolest day this forecast as highs bottom out near to around 5 F below normal. Convective chances persist. Wednesday and Thursday, temperatures begin a gradual recovery under northwest flow aloft. A few storms looks possible Wednesday in the higher terrain in easterly upslope flow, with return flow resuming Thursday. The good news, obviously, is that the big ridge has not shown up yet, nor is forecast for the next week or two. So chances persist to squeeze a little more moisture out of the atmosphere before it does. Stay tuned. && .AVIATION... (06Z TAFS) Issued at 1233 AM CDT Fri Jun 6 2025 VFR conditions are expected through the TAF period. VCTS will exit the FST vicinity over the next hour. No additional weather is anticipated tonight. Southeasterly winds remain prevailing for all terminals. Afternoon and evening thunderstorms are again possible. The most likely areas of impact should be similar to today with PEQ, FST, CNM, and HOB having the greatest likelihood. Confidence is too low at this time to include in the TAF. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 72 100 73 102 / 10 0 0 10 Carlsbad 68 101 69 103 / 10 0 0 0 Dryden 75 103 76 104 / 0 0 0 0 Fort Stockton 72 102 75 104 / 10 10 0 20 Guadalupe Pass 70 95 71 96 / 10 0 0 0 Hobbs 66 99 67 100 / 10 0 0 10 Marfa 65 95 67 97 / 20 20 10 20 Midland Intl Airport 73 102 74 103 / 10 0 0 10 Odessa 72 100 74 102 / 10 0 0 10 Wink 71 104 74 104 / 10 0 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...91 LONG TERM....44 AVIATION...91
In the hours before
Local storm report, Jun 5, 7:13 PM CDT, 5 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
713 PM CDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM Hail 2 ESE Tatum 33.24N 103.28W
06/05/2025 E3.00 Inch Lea NM Public
Corrects previous hail report from 2 ESE
Tatum. Hail measured up to 3.5 inches in
diameter.
&&
KMLLocal storm report, Jun 5, 8:00 PM CDT, 5 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
800 PM CDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM Flash Flood 14 SE Fort Stockton 30.72N 102.75W
06/05/2025 Pecos TX Emergency Mngr
Flash flood reported by Pecos County EM.
Water appears several feet over the road
based on report.
&&
KMLSpecial weather statement, Jun 5, 9:35 PM CDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
935 PM CDT Thu Jun 5 2025
TXZ075-274-276>278-060315-
Pecos TX-Reeves County Plains TX-Marfa Plateau TX-Davis Mountains TX-
Davis Mountains Foothills TX-
935 PM CDT Thu Jun 5 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN PECOS...NORTHWESTERN
BREWSTER...SOUTH CENTRAL REEVES...SOUTHEASTERN JEFF DAVIS AND
NORTHEASTERN PRESIDIO COUNTIES THROUGH 1015 PM CDT...
At 934 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 26 miles southeast of Saragosa to 16 miles
northeast of Fort Davis to near Davis Mountains State Park. Movement
was northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fort Stockton, Alpine, Fort Davis, Camp Mitre Peak, Alpine-Casparis
Municipal Airport, Davis Mountains State Park, Marfa Municipal
Airport, Paisano Pass, Fort Stockton-Pecos County Airport, Firestone
Test Track, Indian Lodge, and Fort Davis National Historical Site.
This includes Interstate 10 between mile markers 224 and 265.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.
&&
LAT...LON 3119 10257 3059 10300 3021 10386 3044 10417
3060 10403 3075 10381 3116 10318
TIME...MOT...LOC 0234Z 238DEG 20KT 3075 10334 3072 10367 3056 10395
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
55/21Special weather statement, Jun 5, 10:15 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1015 PM CDT Thu Jun 5 2025
TXZ075-278-060400-
Pecos TX-Davis Mountains Foothills TX-
1015 PM CDT Thu Jun 5 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL PECOS AND NORTHERN
BREWSTER COUNTIES THROUGH 1100 PM CDT...
At 1014 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles south of Fort Stockton to 42 miles
east of Alpine to 20 miles north of Marathon. Movement was east at 30
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sierra Madera.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3073 10244 3047 10257 3028 10277 3048 10324
3063 10314 3089 10308 3077 10269
TIME...MOT...LOC 0314Z 289DEG 24KT 3074 10295 3058 10299 3050 10313
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
55/21Special weather statement, Jun 5, 10:15 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1015 PM CDT Thu Jun 5 2025
TXZ082-060345-
Terrell TX-
1015 PM CDT Thu Jun 5 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL TERRELL COUNTY
THROUGH 1045 PM CDT...
At 1015 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Terrell County Gas Plant, or 16 miles northeast of
Dryden, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of east central
Terrell County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3030 10174 3029 10176 3008 10176 3011 10201
3031 10201 3033 10174
TIME...MOT...LOC 0315Z 263DEG 12KT 3022 10193
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
21Local storm report, Jun 5, 11:32 PM CDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
1132 PM CDT Thu Jun 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM Tstm Wnd Gst 6 W Dryden 30.05N 102.21W
06/05/2025 M62 MPH Terrell TX AWOS
AWOS station K6R6 5 W Dryden.
1113 PM Flash Flood 24 SE Fort Stockton 30.62N 102.64W
06/05/2025 Pecos TX Emergency Mngr
US Highway 285 at Nineteen Draw is flooded
over and the road may be starting to wash
out. The road is likely to be closed through
the night.
0738 PM Tstm Wnd Gst 4 E Marathon 30.21N 103.17W
06/05/2025 M61 MPH Brewster TX Mesonet
Mesonet station UR285 4.4 E Marathon (UPR).
0619 PM Hail 5 N Monument 32.70N 103.29W
06/05/2025 M1.25 Inch Lea NM Public
Report from mPING: Half Dollar (1.25 in.).
&&The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:00 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 45 min |
| Jun 5, 7:09 PM CDT | Flash Flood Warning | MAF | Brewster, Jeff Davis, Pecos | 8 hr |
| Jun 5, 7:11 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 34 min |
| Jun 5, 7:24 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 36 min |
| Jun 5, 7:45 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 45 min |
| Jun 5, 7:49 PM CDT | Flash Flood Warning | MAF | Pecos | 7 hr |
| Jun 5, 8:23 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 52 min |
| Jun 5, 9:15 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 60 min |
| Jun 5, 9:35 PM CDT | Special Weather Statement | MAF | 40 min | |
| Jun 5, 10:15 PM CDT | Special Weather Statement | MAF | Pecos | 45 min |
| Jun 5, 10:15 PM CDT | Special Weather Statement | MAF | Terrell | 30 min |
| Jun 5, 10:37 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 53 min |
| Jun 5, 11:40 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 46 min |
| Jun 6, 12:59 AM CDT | Flash Flood Warning | MAF | Pecos, Terrell | 3 hr |
| Jun 6, 2:24 AM CDT | Special Weather Statement | MAF | Upton | 36 min |
| Jun 6, 6:51 AM CDT | River Flood Warning | MAF | Brewster | 12 hr |
| Jun 6, 1:27 PM CDT | Heat Advisory | MAF | Brewster, Terrell | 31 hr |
| Jun 6, 5:28 PM CDT | Special Weather Statement | MAF | Reeves | 47 min |
| Jun 6, 6:05 PM CDT | Special Weather Statement | MAF | Loving | 40 min |
| Jun 6, 6:25 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves | 65 min |
| Jun 6, 5:00 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 30 min |
| Jun 6, 5:30 PM CDT | Special Weather Statement | MAF | Eddy | 45 min |
| Jun 6, 5:53 PM CDT | Special Weather Statement | MAF | Lea | 37 min |
| Jun 6, 5:58 PM CDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 62 min |
| Jun 6, 6:42 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.